Chemo and hot flashes

Starting in February 2006, I did a 6-month chemotherapy regimen to attempt to weaken my immune system.  I went once a month and sat for a 4-hour IV infusion of the drug cyclophosphamide (brand name Cytoxan®).

I was warned that the treatment might cause hair loss, nausea, and push me into early menopause.  I was told not to have children (as if!) from then on.

Sadly I didn’t feel much different in the end.  My energy was probably better; I can’t remember now.  I appreciated the attempt and would’ve been overjoyed if my disease was significantly lessened. 

My morning routine now is to get up and work on my computer upstairs until my husband gets up and makes his way downstairs for his morning ablutions including making coffee. 

I lurch downstairs and settle into a chair facing the T.V. and turn on the news.  OH heats the “corn bag” for me in the microwave, fixes me a cuppa joe and then gives me the warm bag and my loaded auto-injector.

[Digression: when I started doing daily injections of this M.S. therapy, I was advised to ice the area before the injection.  But Owwwwwwwwwwwwwww!!!  I have since found that heating the area before and after makes it much less painful. I was careful to ask around to various healthcare professionals before changing from cold to hot but no one had heard of any reasons not to.]

Despite shots of this med, my disease is still progressing.  Oh, and now I’m starting to have hot flashes.  Sigh.

Tagged : / /

Leave a Reply

%d bloggers like this: